Could Your Doctor Be Making Your Facial Rash Worse?

Women between the ages of 15 and 45 can sometimes experience a red rash around their mouth, nose, and eyes. While there are several conditions that could cause a facial rash, one of the more common causes is called perioral dermatitis which literally means “inflammation of the skin around the mouth.”

Certainly, many doctors are extremely fastidious in diagnosing and treating skin conditions, but perioral dermatitis presents a unique complication: it is made worse by topical steroids, a common treatment for rashes.

Here are the answers to the four most important questions about what is going on here.

What is Perioral Dermatitis?

Perioral dermatitis usually presents as a red bumpy rash around the mouth, nose, and occasionally around the eyes. The rash may be somewhat uncomfortable and tender, but it doesn’t usually itch or sting the way some other rashes do. Sometimes, the rash can be mistaken for an acne breakout or an allergic reaction.

While both men and women can get this condition, it is far more likely to show up in women.

What is the Cause of this Condition?

The exact cause of perioral dermatitis is not yet completely understood. Doctors have noted that people who have this rash tend to use either topical steroid creams, or inhaled steroids. Inhaled steroids could be in the form of nasal sprays, or asthma inhalers. In some cases, the condition seems to be linked to oral contraceptives.

Other theories as to what may be causing these irritations are the use of heavy moisturizers, certain cosmetics, fluoride toothpaste, or even improper or infrequent face washing techniques.

Doctors are not sure if the rash is happening thanks to a problem with the skin, the presence of bacteria on the skin, or some sort of immune response.

Read: 10 Beauty Products You Must Pack for Your Summer Holiday >>

Why do Doctors Sometimes Prescribe Steroids?

There are other facial rashes which can be helped by the application of a topical steroid cream, so a misdiagnosis by a doctor could lead to increased use of the exact substance suspected of causing perioral dermatitis in the first place.

Of course, some patients try to treat the facial rash at home, and often reach for hydrocortisone cream – also a topical steroid. This could be prolonging or aggravating the condition without the patient realizing it.

What is the Proper Treatment?

If perioral dermatitis is suspected, your doctor will recommend that you cease the use of all topical steroids, cosmetics, moisturizers, and even sunscreen. This will give your skin a chance to heal more naturally, without any further exposure to irritants.

Typically, this therapeutic approach works very well, however sometimes a topical antibiotic cream may be required, and in the most severe cases a systemic antibiotic treatment may be necessary.

If you suspect that you have perioral dermatitis, it’s best to get in touch with a doctor right away and express your concerns. If you are using anything in your daily routine that may contain steroids, including hydrocortisone, it is important that you let your doctor know so they can decide whether or not you should stop using it.

Remember, there are many conditions which could cause a face rash, and proper diagnosis by a doctor is the best course of action.

Read: Gluten in Beauty Products – A Risk to Those With Celiac Disease? >>


VALUTAZIONI DEL PRODOTTO

Non fare affidamento sulla nostra parola, leggi cosa dicono i clienti fedeli sui nostri prodotti.


La prima cosa che mi ha fatto interessare a Capsiplex è stato il fatto che era tutto naturale e che non c'era nessun effetto collaterale. In realtà funziona. Dopo aver provato per 3 settimane e aver perso 3 chili ho appena ordinato altre 3 bottiglie! Spero che la perdita di peso continui.

- Alice

Lo consiglierei sicuramente a chiunque cerchi di perdere peso! Ho perso una media di 3 sterline a settimana da quando ho iniziato a prendere il supplemento. Vado anche in palestra per accelerare la perdita di peso, ma nel complesso...Sono molto contento.

- Chloe L.

Avrò tonnellate di energia, farò chilometri di cammino e andrò a correre. Dopo settimane sono diventato più magro e più snello. (Ora mantengo il mio peso). Sono contento di dire che non ha alcun effetto collaterale, meglio ancora se è UNA GIORNATA. Si adatta bene al mio turno di 12 ore.

- SBK Kent